MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft got broke.The 90% stenosed target lesion was located in the very tortuous and very calcified left main ostial left anterior descending artery.A 15mm x 3.00mm wolverine coronary cutting balloon was selected for use.During the procedure, while advancing into the heart the hypo tube got kinked and eventually the shaft broke outside the tuohy.The device was simply removed by pulling it out and slid out easily.The procedure was completed with a different device.No complications were reported and patient did very well post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the wolverine catheter was received for analysis.The device was received in two sections as the result of a break in the hypotube.A visual and tactile examination found a complete break of the hypotube located approximately 235mm proximal of the strain relief.Multiple severe kinks to the hypotube were also identified.This type of damage is consistent with excessive force being applied to the device.A visual and microscopic examination found no damage or issues with the blades of the device.All blades and blade pads were undamaged and fully bonded to the balloon material.A visual examination identified that the balloon was not subjected to positive pressure.No issues were identified with the balloon material that could potentially have contributed to the complaint incident.A visual examination identified no issues or damage to the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9879208
Report Number2134265-2020-03079
Device Sequence Number19687825
Product Code NWX
UDI-Device Identifier08714729888352
UDI-Public08714729888352
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0024915392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1